Couldn't find what you looking for?

TRY OUR SEARCH!

For years I have problems with my sinuses. I was searching some medication I could use for a long time and somehow I got recommendation for Sudafed. This off course came from my friends and from any expert. That is why I must check this information before I start taking this medicine. Can I take Sudafed for long term?

Loading...

As I have heard Sudafed is not suppose to be less than few days. Sudafed is pseudoehedrine and your body can get to use to it. With long term use it makes your symptoms even worse than they were. Also, with long term use of this drug you may damage your nose mucosa and develop some serious problems.
Reply

Loading...

Hello there,

Well poster above me has answer your question, but here are some additional information for you. I have major problems when it comes to the allergies and sinus infections and at first I was using all possible medications and of course I was combining them to find the best possible solution, because there is no one medication that can solve all your problems when it comes to the sinus infections.

Later on my mother started to prepare me mix of chamomile and mint tea and I was inhaling the steam and believe it or not this was helping more than any other medication. So maybe you could try the same thing and maybe you will discover that it helps a lot.

Reply

Loading...

No, as it is a decongestant and gives u a rebound congestion so no more than 3 days.As well it also causes tachycardia too.
Reply

Loading...

Wow the internet is full of ignorant people. Sudafed is used chronically by many people. Anyone with allergies that takes meds with a D after them like Claritin D Allegra D all are taking full strength Sudafed. Talk to your doctor
Reply

Loading...

I'm so happy to see this answer! I was getting worried! I've been taking Sudafed 24 hr and Zyrtec for 1.5 years now at the recommendation of my Allergist. He said it was safe to take everyday, but I have been recently feeling nervous about it (hence why I'm on this thread) because I've been having tummy issues. I was concerned it may be overuse of the Sudafed.
Reply

Loading...

When I was 16 I got a duodenal ulcer from taking claritin d too often on an empyt stomach. Whether you are on Alegra D, Zytrec d or claritin d, or any other similar medication, I highly recommend taking it with food or milk as it can be quite acidic. Although recently I heard someone say that zyrtec d specificly has something about it that reduces stomach acid, but that has not been my experience—i'd have to do more research before saying if that is true or not, but to be on the safe side-especially if you are a long term user, always take with food..albiet, an ulcer is probobly the least of your concerns if you are a long term user of psudo.
Reply

Loading...

From what I've read its unlikely to cause rebound congestion. But isnt recommended for long term use due to other issues.
Reply

Loading...

I've been using Sudafed for a few years in a nightly cocktail. I am on oxygen, and get it through a nasal cannula. I have to be able to breathe through my nose. For a few weeks now, I have woken up every couple of hours with my sinuses swollen shut. I'm on a non-invasive ventilator at night -- my mouth has to stay closed, or all the air will go straight out through my mouth. So I tape my mouth shut. When my nose quits working, I wake up in a hurry. I've been trying to fix this with nasal rinses and taking yet more Sudafed. Last night I got on the web, trying to figure out why this has been happening. I believe rebound congestion is real. I knew about rebound congestion from Afrin and similar nasal sprays. They are like heroin for the nose. I did a course of Prednisone to wean off of them. I've been taking 24 hour Sudafed earlier in the day. I didn't take any today, and for the first time in weeks, not a hint of congestion.
Reply

Loading...